Alert archive / Georgia / Coastal Flood Advisories in 2012
Coastal Flood Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood advisory at Oct 28, 2012, 10:08 PM EDT. It took effect at Oct 29, 2012, 7:00 AM EDT. It was in force for 41 min.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 10:08 PM EDT (02:08 UTC)
- In effect from
- Oct 29, 2012, 7:00 AM EDT
- Expired
- Oct 29, 2012, 7:41 AM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
649 WHUS42 KCHS 290208 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1008 PM EDT SUN OCT 28 2012 SCZ048>051-291015- /O.CAN.KCHS.CF.Y.0020.000000T0000Z-121029T0200Z/ /O.NEW.KCHS.CF.Y.0021.121029T1100Z-121029T1400Z/ /O.NEW.KCHS.RP.S.0011.121029T0208Z-121030T0000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1008 PM EDT SUN OCT 28 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 10 AM EDT MONDAY... ...COASTAL FLOOD ADVISORY IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 AM EDT MONDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH MONDAY EVENING. THE COASTAL FLOOD ADVISORY HAS BEEN CANCELLED. * LOCATION...COASTAL COUNTIES OF SOUTHEAST SOUTH CAROLINA...INCLUDING DOWNTOWN CHARLESTON AND AREA BEACHES. * RIP CURRENT RISK...HIGH. * TIMING AND TIDES...HIGH TIDE IS EXPECTED SHORTLY AFTER 8 AM ON CHARLESTON HARBOR. THE HARBOR TIDE IS EXPECTED TO PEAK BETWEEN 7.0 AND 7.4 FEET MEAN LOWER LOW WATER. * IMPACTS...SHALLOW SALT WATER FLOODING WILL OCCUR IN TYPICAL LOCATIONS WITHIN THE TIDAL ZONE...INCLUDING PARTS OF DOWNTOWN CHARLESTON. SOME AREA BEACHES WILL BE INUNDATED BY SALT WATER MONDAY MORNING. ALSO...THE RIP CURRENT RISK WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS IN THE SURF ZONE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS AT AND NEAR THE COAST. SHALLOW COASTAL FLOODING TYPICALLY BEGINS ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVED ANY FLOODING MONDAY MORNING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$ GAZ117-119-139-141-291015- /O.NEW.KCHS.CF.Y.0021.121029T1100Z-121029T1400Z/ /O.NEW.KCHS.RP.S.0011.121029T0208Z-121030T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 1008 PM EDT SUN OCT 28 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 AM EDT MONDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH MONDAY EVENING. * LOCATION...COASTAL COUNTIES OF SOUTHEAST GEORGIA INCLUDING BEACHES. * RIP CURRENT RISK...HIGH. * TIMING AND TIDES...HIGH TIDE IS EXPECTED AROUND 815 AM AT FORT PULASKI ON TYBEE ISLAND. THE FORT PULASKI TIDE IS EXPECTED TO PEAK BETWEEN 8.9 AND 9.3 FEET MEAN LOWER LOW WATER. * IMPACTS...SHALLOW SALT WATER FLOODING WILL OCCUR IN TYPICAL LOCATIONS WITHIN THE TIDAL ZONE. SOME AREA BEACHES WILL BE INUNDATED BY SALT WATER MONDAY MORNING. ALSO...THE RIP CURRENT RISK WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS IN THE SURF ZONE MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS AT AND NEAR THE COAST. SHALLOW COASTAL FLOODING TYPICALLY BEGINS ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVED ANY FLOODING MONDAY MORNING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$
2 follow-up statements
931 WHUS42 KCHS 290745 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT MON OCT 29 2012 GAZ117-119-139-141-SCZ048>051-291600- /O.CON.KCHS.CF.Y.0021.121029T1100Z-121029T1400Z/ /O.CON.KCHS.RP.S.0011.000000T0000Z-121030T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 345 AM EDT MON OCT 29 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 AM EDT THIS MORNING... * LOCATION...COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * RIP CURRENTS...HIGH RISK. * TIDES...HIGH TIDE IS EXPECTED AROUND 815 AM AT FORT PULASKI ON TYBEE ISLAND AS WELL AS IN CHARLESTON HARBOR. THE FORT PULASKI TIDE IS EXPECTED TO PEAK AROUND 9.2 FEET MEAN LOWER LOW WATER AND THE CHARLESTON HARBOR TIDE IS EXPECTED TO PEAK AROUND 7.0 FEET MEAN LOWER LOW WATER. * IMPACTS...SHALLOW SALT WATER FLOODING WILL OCCUR IN TYPICAL LOCATIONS WITHIN THE TIDAL ZONE. SOME AREA BEACHES WILL BE INUNDATED BY SALT WATER MONDAY MORNING. ALSO...THE RIP CURRENT RISK WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS AT AND NEAR THE COAST. SHALLOW COASTAL FLOODING TYPICALLY BEGINS ALONG THE NORTHERN GEORGIA COAST WHEN TIDES REACH 9.2 FEET MEAN LOWER LOW WATER AT FORT PULASKI AND ALONG THE SOUTHERN SOUTH CAROLINA COAST WHEN TIDES IN THE CHARLESTON HARBOR REACH 7.0 FEET MEAN LOWER LOW WATER. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON DIRECTLY AT 1-888-383-2024 IF YOU OBSERVE ANY FLOODING THIS MORNING. YOU CAN ALSO EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET TO #WXREPORT. A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$
921 WHUS42 KCHS 291141 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 741 AM EDT MON OCT 29 2012 GAZ117-119-139-141-SCZ048>051-291945- /O.CAN.KCHS.CF.Y.0021.000000T0000Z-121029T1400Z/ /O.CON.KCHS.RP.S.0011.000000T0000Z-121030T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 741 AM EDT MON OCT 29 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE COASTAL FLOOD ADVISORY. * LOCATION...COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. * RIP CURRENTS...HIGH RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD: HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM && $$
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood advisory went out at Oct 28, 8:10 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 28, 8:10 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT SUN OCT 28 2012
.SYNOPSIS...
TROPICAL CYCLONE SANDY WILL CONTINUALLY SHIFT NORTHEAST AWAY FROM
THE REGION. A COOLER AND DRIER AIR MASS WILL SPREAD INTO THE
REGION TONIGHT THROUGH MUCH OF THE UPCOMING WEEK. BREEZY
CONDITIONS ARE EXPECTED THROUGH MID WEEK AS WELL.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SUNDAY EVENING...THE SURFACE COLD FRONT WAS POISED TO ENTER
WESTERN COUNTIES OF THE FORECAST AREA. ASSOCIATED COLD
ADVECTION/HEIGHT FALLS AHEAD OF THE APPROACHING SHORTWAVE/SYNOPTIC
UPPER LEVEL TROUGH AXIS SUPPORTED AREAS OF STRATOCUMULUS/ALTOCUMULUS
WHICH WILL CROSS THE FORECAST AREA TONIGHT. ADJUSTED SKY COVER TO
ACCOUNT FOR PARTLY/MOSTLY CLOUDY SKIES. SOME HIGH RESOLUTION
GUIDANCE SUGGESTS THAT SPRINKLES/A FEW LIGHT SHOWERS COULD DEVELOP
TONIGHT...BUT THE OVERALL AIRMASS REMAINS QUITE DRY THUS HELD POPS
BELOW 15 PERCENT WITH NO MENTION OF PRECIP.
WINDS WILL DIMINISH SOMEWHAT THIS EVENING. THEN...AS THE SHORTWAVE
PASSES EAST OF THE REGION TONIGHT...WINDS ARE EXPECTED TO PICK BACK UP
AGAIN. EXPECT WINDS OF 5 TO 15 MPH MUCH OF THE NIGHT WITH SOME
HIGHER GUSTS. THIS WILL KEEP THE LOWER ATMOSPHERE MIXED...WHICH
WILL KEEP LOW TEMPS FROM GOING ANY LOWER THAN THE MID TO UPPER 40S
INLAND...AND AROUND 50 TO THE LOWER 50S ELSEWHERE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A STRONG MID/UPPER LVL TROUGH WILL REMAINED POSITIONED OVER THE
NORTHEAST WHILE TROPICAL CYCLONE SANDY TAKES A NORTH THEN
NORTHWEST TRACK ALONG THE MID ATLANTIC COAST BEFORE MAKING
LANDFALL. SEVERAL H5 SHORTWAVES EMBEDDED WITHIN THIS TROUGH WILL
SWING SOUTH ALONG ITS WESTERN PERIPHERY...BRINGING A PERIOD OF
STRONG COLD AIR ADVECTION OVER THE SOUTHEAST. EXPECT COOL AND DRY
CONDITIONS THROUGH WEDNESDAY WHILE GUSTY NORTHWEST/WEST WINDS
PERSIST DUE TO AN ENHANCED PRESSURE GRADIENT BETWEEN THE SYSTEM TO
OUR NORTH AND HIGH PRESSURE OVER THE SOUTH CENTRAL UNITED STATES.
HAVE THEREFORE MAINTAINED A RAIN-FREE FORECAST THROUGH MID-WEEK
AND OVERALL TEMPS 5-15 DEGREES BELOW CLIMATOLOGY...WITH COLDEST
AFTERNOON HIGHS AND OVERNIGHT LOWS EXPECTED ON TUESDAY.
IN GENERAL...EXPECT AFTERNOON HIGH TEMPS TO BE IN THE MID 60S MONDAY
BEFORE COOLING INTO UPPER 50S/LOWER 60S TUESDAY. TEMPS WILL
GRADUALLY MODIFY UNDER A FULL SUN ON WEDNESDAY...WITH HIGH TEMPS
PEAKING IN THE MID 60S. OVERNIGHT LOWS WILL BE CHILLY...WITH TEMPS
RANGING FROM THE UPPER 30S INLAND TO THE MID 40S ALONG COASTAL
COUNTIES. PERSISTENT NORTHWEST/WEST WINDS AND DRYER AIR WILL KEEP
CHANCES OF FROST VERY LOW MONDAY/TUESDAY NIGHT. WE COULD SEE 15-20 MPH
WINDS ON TUESDAY AS STRONG LOW LVL WINDS APPROACH FROM THE WEST.
LAKE WINDS...PER LATEST WIND GUIDANCE...ISSUED A NEW LAKE WIND
ADVISORY VALID 10 AM TO 11 PM MONDAY. WINDS COULD DIMINISH
SOMEWHAT FOR A TIME OVERNIGHT MONDAY NIGHT.
NORTHWEST/WEST WINDS WILL AGAIN INCREASE OVER THE AREA TUESDAY AS
STRONG COLD AIR ADVECTION DEVELOPS ACROSS THE LAKE. SFC WINDS WILL
LIKELY APPROACH 25 KT DURING THIS TIME FRAME. ANOTHER LAKE WIND
ADVISORY MAY BE NEEDED TUESDAY AND WEDNESDAY SHOULD STRONG COLD
AIR ADVECTION AND AN ENHANCED PRESSURE GRADIENT PERSIST OVER THE
SOUTHEAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER-LEVEL TROUGHING ALONG THE EAST COAST LOOKS TO GET REPLACED BY
MORE HIGH PRESSURE RIDGING LATE IN THE WEEK AND OVER THE WEEKEND.
DRY CONDITIONS SHOULD PERSIST THROUGH THE PERIOD WITH DAYTIME
TEMPERATURES MODERATING CLOSER TO NORMAL. OVERNIGHT LOWS WILL LIKELY
REMAIN BELOW NORMAL GIVEN THE DRY AIRMASS IN PLACE.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR THROUGH MONDAY. VERY LOW CHANCE FOR BRIEF MVFR CEILINGS LATE
TONIGHT INTO EARLY MONDAY. IN THE WAKE OF COLD FROPA...NW WINDS
WILL GUST 15-20 KT OVERNIGHT AND 20-25 KT MONDAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED AT BOTH
CHS AND SAV TERMINALS THROUGH THE PERIOD. WIND GUSTS NEAR 20 MPH
ARE POSSIBLE EACH AFTERNOON DUE TO AN ENHANCED PRESSURE GRADIENT
OVER THE AREA.
&&
.MARINE...
ALLOWED SMALL CRAFT ADVISORY FOR CHARLESTON HARBOR TO EXPIRE AS
SCHEDULED THIS EVENING. PER LATEST WIND GUIDANCE...POTENTIAL FOR
25 KNOT GUSTS WILL INCREASE IN OFFSHORE FLOW REGIME MONDAY.
THUS...ISSUED A NEW SMALL CRAFT ADVISORY FOR THE HARBOR VALID 10
AM UNTIL 11 PM MONDAY.
TONIGHT...COLD AIR ADVECTION WILL DEVELOP AGAIN...ESPECIALLY
OVERNIGHT BEHIND AN UPPER SHORT WAVE MOVING THROUGH THE REGION.
NORTHWEST WINDS WILL INCREASE TO 20-25 KT IN THE NEAR SHORE WATERS
AND 25-30 KT IN THE OUTER GEORGIA WATERS WITH HIGHER GUSTS. WINDS
ARE EXPECTED TO REMAIN JUST UNDER GALE CONDITIONS.
MONDAY THROUGH WEDNESDAY...HAZARDOUS MARINE CONDITIONS WILL
PERSIST OVER ALL WATERS WITH AN ENHANCED PRESSURE GRADIENT BETWEEN
STRONG LOW PRESSURE TO OUR NORTH AND HIGH PRESSURE TO OUR WEST. AS
A RESULT...WINDS WILL REMAIN ELEVATED INTO AT LEAST SMALL CRAFT
ADVISORY LEVELS OVER MOST WATERS THROUGH WEDNESDAY AS COLD AIR
CONTINUES TO ADVECT FROM THE NORTHWEST/WEST. MODELS CONTINUE TO
DEPICT A 40-45 KT LOW LVL JET PUSHING OFF THE SOUTHEAST COAST
DURING THIS PERIOD AND WITH STRONG COLD AIR ADVECTION
ONGOING...WINDS MAY APPROACH GALE FORCE WITH FREQUENT GUSTS OF 35
KTS...ESPECIALLY BEYOND 20 NM FROM THE COAST. HAVE THEREFORE
ISSUED A GALE WATCH FOR OUTER GEORGIA WATERS WITH A STARTING TIME
OF 21Z MONDAY AND LASTING UNTIL 16Z WEDNESDAY.
THURSDAY...CONDITIONS WILL STEADILY IMPROVE OVER ALL WATERS AS THE
PRESSURE GRADIENT BEGINS TO RELAX WHILE HIGH PRESSURE APPROACHES
FROM THE WEST. CONDITIONS SHOULD DROP BELOW SMALL CRAFT ADVISORIES
ADVISORY CRITERIA AT THIS TIME AND CONTINUE TO IMPROVE THROUGH LATE
WEEK.
RIP CURRENTS...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH MONDAY
WITH STRONG WINDS AND LARGE SWELL ENERGY ALONG THE BEACHES. A HIGH
RISK OF RIP CURRENTS HAS BEEN ISSUED FOR MONDAY AS A RESULT. THE RIP
CURRENT RISK COULD REMAIN ENHANCED THROUGH WEDNESDAY THIS WEEK DUE
TO LONG PERIOD SWELL AND ASTRONOMICAL INFLUENCES.
&&
.FIRE WEATHER...
A DRY...ALBEIT COOL...AIRMASS WILL BEGIN TO MOVE INTO THE AREA
MONDAY FROM THE WEST/NORTHWEST...BRINGING PERIODS OF NEAR CRITICAL
RH VALUES AND GUSTY WINDS TUESDAY AND WEDNESDAY. WITH THESE
CONDITIONS POSSIBLE...COORDINATION WITH FIRE OFFICIALS WILL BE
NEEDED TO DETERMINE FUEL MOISTURE CONDITIONS. SHOULD CONDITIONS
REMAIN FAVORABLE...RED FLAG WARNINGS MAY BE NEEDED...ESPECIALLY OVER
INLAND GEORGIA LOCATIONS TUESDAY OR WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
THE LATEST EXTRATROPICAL STORM SURGE GUIDANCE CONTINUES TO SHOW
THAT TIDAL DEPARTURES WILL REMAIN ELEVATED THROUGH THE MONDAY
MORNING HIGH TIDE CYCLE DUE TO THE DEPARTING CIRCULATION OF SANDY
AND ASTRONOMICAL INFLUENCES. HAVE ISSUED ANOTHER COASTAL FLOOD
ADVISORY...BUT ONLY FOR THE SC COASTLINE...FOR THIS EVENINGS HIGH
TIDE CYCLE. EXPECT THAT TIDAL VALUES WILL JUST TOUCH THE CRITERIA
FOR ADVISORY...RESULTING IN VERY SHALLOW COASTAL FLOODING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY EVENING FOR GAZ117-
119-139-141.
SC...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY EVENING FOR
SCZ048>051.
LAKE WIND ADVISORY FROM 10 AM TO 11 PM EDT MONDAY FOR SCZ045.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR AMZ350-352-
354.
GALE WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 10 AM TO 11 PM EDT MONDAY FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...DPB
LONG TERM...RJB
AVIATION...SPR
MARINE...SPR/DPB
FIRE WEATHER...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 28, 8:06 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 806 PM EDT SUN OCT 28 2012 GAZ117-119-139-141-300015- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 806 PM EDT SUN OCT 28 2012 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. RIP CURRENTS...ELEVATED RISK POSSIBLE THROUGH MID WEEK DUE TO LINGERING SWELLS AND ASTRONOMICAL INFLUENCES. FIRE WEATHER...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS COULD LEAD TO AN ENHANCED FIRE DANGER MAINLY AWAY FROM THE COAST FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-300015- INLAND BERKELEY- 806 PM EDT SUN OCT 28 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. LAKE WINDS...STRONG WINDS WILL CONTINUE THROUGH MID WEEK AND ADDITIONAL LAKE WIND ADVISORIES MAY BE NEEDED FOR MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052- 300015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 806 PM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FIRE WEATHER...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS COULD LEAD TO AN ENHANCED FIRE DANGER...MAINLY TUESDAY AND WEDNESDAY ACROSS INTERIOR PORTIONS OF SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-300015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 806 PM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-300015- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 806 PM EDT SUN OCT 28 2012 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048>051-300015- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 806 PM EDT SUN OCT 28 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. RIP CURRENTS...ELEVATED RISK POSSIBLE THROUGH MID WEEK DUE TO LINGERING SWELLS AND ASTRONOMICAL INFLUENCES. FIRE WEATHER...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS COULD LEAD TO AN ENHANCED FIRE DANGER MAINLY AWAY FROM THE COAST FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:02 PM EDT | Small Craft Advisory | CHS | 72 hr | |
| Oct 28, 10:08 PM EDT | Rip Current Statement | CHS | 20 hr | |
| Oct 29, 7:35 AM EDT | Gale Warning | CHS | 51 hr | |
| Oct 28, 8:04 PM EDT | Lake Wind Advisory | CHS | Berkeley | 65 hr |
Nearby
Coastal Flood Advisories in Georgia, 2012Coastal Flood Advisories in South Carolina, 2012Every coastal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.